Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 30, 2016Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 30, 2016, 2:55 PM EDT for Carroll County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2016, 2:55 PM EDT (18:55 UTC)
Expired
Jul 30, 2016, 3:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

965 
WWUS82 KFFC 301855
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT JUL 30 2016
 
GAZ042-052-053-301930-
HEARD GA-COWETA GA-CARROLL GA-
255 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...NORTHWESTERN
COWETA AND SOUTHEASTERN CARROLL COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITESBURG...OR NEAR
CARROLLTON...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...WHITESBURG...LOWELL...BYERS CROSSROADS...DUNAWAY
GARDENS... CLEM...ROSCOE...PLANT YATES...SEATON LAKE...PLANT WANSLEY
AND ARNCO-SARGENT.

LAT...LON 3357 8512 3360 8492 3359 8490 3357 8490
      3357 8489 3352 8482 3351 8482 3351 8480
      3350 8479 3339 8489 3339 8510
TIME...MOT...LOC 1855Z 263DEG 18KT 3349 8502 

$$

DJN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:04 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 30, 2:04 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
204 PM EDT SAT JUL 30 2016

.PREV DISCUSSION... /Issued 1138 AM EDT SAT JUL 30 2016/

UPDATE...
As we reach convective temperature over the past hour coverage of
showers has increased across the area. Expect isolated thunder to
develop through the afternoon, and will have to keep our eye on
the outflow from the area of showers that moved through NW GA this
morning as it pushes south of the ATL metro area. Have made minor
tweaks to temperatures based upon current trends, but overall
forecast trends continue to look good.

PREV DISCUSSION... /Issued 735 AM EDT SAT JUL 30 2016/

SHORT TERM /Today through Sunday/...
No significant change to the general...overall pattern from the past
few days through the end of the short term forecast period. Weak
upper-level troughing continues across the region with a persistent
surface trough across the forecast area. Models show better moisture
spreading into our Central Georgia counties and I expect a better
coverage of scattered convection across that area today. I have
taken a few degrees off max temperatures across Central Georgia
zones as a result and we should remain below Heat Advisory criteria
today and Sunday. No strong dynamic forcing and instability remains
moderate at best so severe thunderstorms are not expected. POPs are
more uniform across the area this cycle and continue to show a
diurnal maximum during the late afternoon.

20

LONG TERM /Sunday Night through Friday/...
Mid to long-range models show good agreement with a weak long
wave trough drifting along the Appalachians and dragging a weak
frontal boundary into the TN Valley Region by late Monday. This
coupled with subtle disturbances traversing through the upper
trough should enhance our chances for at least mainly diurnal
driven convection on Monday and Monday night. The upper trough
pushes off the Atlantic coast on Tuesday while high pressure
builds east from TX. This results in a weak frontal boundary
possibly sagging into central GA by late Tuesday while a weak
northwest flow becomes established aloft. This will likely result
in less rain chances across north GA and maybe low scattered
coverage across central GA for at least Tuesday and Wednesday next
week. Weak disturbances in the northwest flow aloft and increasing
low level moisture may help increase rain chances by Thursday and
Friday just a bit... but still much uncertainty on just how much
influence the ridge pushing in from the west will have on things.

Otherwise... weak shear and only moderate instability continues
to support mainly afternoon and evening general thunderstorms...
with nothing widespread or organized severe expected through the
long term.

The expected increase in clouds and rain chances should help hold
temps closer to seasonal normals on Monday... then this trend may
continue into mid week as a slightly cooler northwest flow becomes
established.

39

&&

.AVIATION...
18Z Update...
MVFR/VFR conditions will persist as isolated to scattered
showers/thunderstorms move across the area. The best timing for
ATL area and AHN for thunder will be 20-24Z, and through 02Z at
CSG/MCN. Winds will favor SW at 5-10kts with gusts to 25-30 with
any thunderstorms.

//ATL Confidence...18Z Update...Medium confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  73  93  73 /  40  30  40  30
Atlanta         92  75  91  75 /  50  30  40  30
Blairsville     87  67  87  67 /  30  30  40  30
Cartersville    91  71  91  72 /  50  30  40  30
Columbus        95  74  94  75 /  50  30  40  40
Gainesville     90  74  92  72 /  30  30  30  30
Macon           95  74  94  74 /  50  30  40  40
Rome            91  71  92  72 /  50  30  30  30
Peachtree City  92  71  91  72 /  50  30  40  30
Vidalia         97  76  96  75 /  40  30  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Jul 30, 2:33 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SAT JUL 30 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
233 PM EDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY
EVENING HOURS. ALTHOUGH A FEW STORMS MAY BE STRONG DURING PEAK
DAYTIME HEATING... SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

WEATHER HAZARDS EXPECTED...
STRONG GUSTY WINDS UP TO 45 MPH... FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 30, 1:13 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SAT JUL 30 2016

GAZ033-044-045-055-057-301800-
DEKALB GA-HENRY GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
113 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY...NORTH FULTON...SOUTH FULTON AND NORTHEASTERN
CLAYTON COUNTIES UNTIL 200 PM EDT...

AT 113 PM EDT...A STRONG THUNDERSTORM WAS OVER HAPEVILLE...OR NEAR
ATLANTA...MOVING SOUTHEAST AT 5 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...STOCKBRIDGE...FOREST PARK...MORROW...HAPEVILLE... LAKE
CITY...CANDLER-MCAFEE...GRANT PARK-ZOO ATLANTA...BELVEDERE PARK...
SNAPFINGER...TURNER FIELD...LAKEWOOD PARK...GRESHAM
PARK...REX...KIRKWOOD... CONLEY...LITTLE FIVE POINTS...EAGLES
LANDING AND HIDDEN VALLEY PARK.

LAT...LON 3377 8436 3369 8411 3364 8414 3364 8418
      3363 8418 3361 8416 3349 8423 3368 8444
TIME...MOT...LOC 1713Z 298DEG 6KT 3369 8438
Special weather statement, Jul 30, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SAT JUL 30 2016

GAZ042-052-053-301930-
HEARD GA-COWETA GA-CARROLL GA-
255 PM EDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...NORTHWESTERN
COWETA AND SOUTHEASTERN CARROLL COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS NEAR WHITESBURG...OR NEAR
CARROLLTON...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...WHITESBURG...LOWELL...BYERS CROSSROADS...DUNAWAY
GARDENS... CLEM...ROSCOE...PLANT YATES...SEATON LAKE...PLANT WANSLEY
AND ARNCO-SARGENT.

LAT...LON 3357 8512 3360 8492 3359 8490 3357 8490
      3357 8489 3352 8482 3351 8482 3351 8480
      3350 8479 3339 8489 3339 8510
TIME...MOT...LOC 1855Z 263DEG 18KT 3349 8502

DJN

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:13 PM EDTSpecial Weather StatementFFCClayton47 min
Jul 30, 3:04 PM EDTSpecial Weather StatementFFCGreene26 min
Jul 30, 3:21 PM EDTSpecial Weather StatementFFCCoweta24 min
Jul 30, 3:48 PM EDTSpecial Weather StatementFFCCoweta27 min
Jul 30, 4:20 PM EDTSpecial Weather StatementFFCHaralson25 min
Jul 30, 4:31 PM EDTSpecial Weather StatementFFCMonroe29 min
Jul 30, 4:40 PM EDTSpecial Weather StatementFFCMeriwether35 min
Jul 30, 4:59 PM EDTSpecial Weather StatementFFCTroup31 min
Jul 30, 5:02 PM EDTSpecial Weather StatementFFCBaldwin, Jones28 min
Jul 30, 5:17 PM EDTSpecial Weather StatementFFCUpson43 min
Jul 30, 5:32 PM EDTSpecial Weather StatementFFCBaldwin, Jones43 min
Jul 30, 6:09 PM EDTSpecial Weather StatementFFCGlascock36 min
Jul 30, 6:28 PM EDTSpecial Weather StatementFFCMarion, Muscogee32 min
Jul 30, 6:29 PM EDTSpecial Weather StatementFFCStewart31 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.